MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH CENTRIMAG 1ST GENERATION ADULT FLOW PROBE ¿ 3/8¿; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH CENTRIMAG 1ST GENERATION ADULT FLOW PROBE ¿ 3/8¿; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 102957
Medical Device Problem Codes Infusion or Flow Problem (2964); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that a patient was on centrimag ecmo support when the console started to alarm.Someone immediately entered the room to check on the patient and the patient was not receiving any flow.Patient information not available in sales force.Customer switched out the cmag motor, console, flow probes, etc.And patient went back on support.There were no reported adverse events otherwise.It was s3 error - system alert.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported events of the centrimag system producing a s3 alarm and displaying zero flow were confirmed; however, the reported issues were not suspected to be related to the exchanged flow probe (serial number: unknown).The reported events have addressed fully under the investigations of the returned centrimag console and centrimag motor.The downloaded log file was reviewed, and there were no alerts related to the operation of the flow probe.The flow probe was not returned for analysis.The 2nd generation centrimag system operating manual (rev.M) section 4 entitled "warnings & precautions" warns "one additional 2nd generation centrimag primary console, motor and flow probe are required as backup system in the immediate vicinity of each patient whenever the centrimag or pedivas blood pump is used.The backup console must be connected to the backup motor and to the backup flow probe, have a battery charge sufficient for at least one hour of operation, be connected to ac power (except during transport) and be immediately available should the main console, motor or flow probe experience a malfunction." the 2nd generation centrimag system operating manual (rev.M) section 10 entitled "emergency and troubleshooting" states that "the recommended practice whenever there is a 2nd generation centrimag primary console or motor malfunction is to replace the console and motor as a set.Remove the blood pump from the malfunctioning motor and console and place the blood pump in the backup motor and console to continue patient support.Do not exchange individual motors or individual consoles during patient support." the 2nd generation centrimag system operating manual (rev.M) table 16 entitled ¿console alarms & alerts¿ addresses how to properly interpret and troubleshoot all system alarms including s3 and m2 alarms.The device history records could not be reviewed for the flow probe, as its serial number was not provided.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
Related console mfr #: 3003306248-2023-05071.Related motor mfr #: 3003306248-2023-05072.

Brand Name
CENTRIMAG 1ST GENERATION ADULT FLOW PROBE ¿ 3/8¿
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key17765750
Report Number3003306248-2023-05073
Device Sequence Number12536213
Product Code DWA
UDI-Device Identifier07640135140139
UDI-Public07640135140139
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K020271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number102957
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2023
Supplement Date Received by Manufacturer11/07/2023
Initial Report FDA Received Date09/18/2023
Supplement Report FDA Received Date11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age47 YR
Patient SexMale
Patient Weight108 KG